Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Hospitalized for fever, blinding headache, went into coma, came back multiple times after medication. Clinical negligence?

I was hospitalised with a fever and blinding headache after being given more medication I went into a coma . I had just restarted taking Fentanyl but started on the highest dose 100mcg, I was given Naloxone to reverse the opiate then the following day given fentanyl again I went into a coma this happened at least four times and the doctors could not pick up what was happening to me. This has left me traumatised and afraid to sleep my family eventually rescued me and had me discharged with the hospital wanting me to be sectioned for what they thought was my own safety. After being discharged the symptoms of going into a coma disappeared, do you think I have cause to complain about my treatment? as far as I am concerned it was clinical negligence on their behalf.
Asked On : Thu, 17 Jan 2013
Answers:  2 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013
Thank you for posting your query.
It is very difficult to come to a conclusion without listening to both sides. If you have been provided with a discharge summary, please upload that. This would enable us to figure out the reasons for giving Fentanyl.
If there was no indication, then it could be a case of negligence.
Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My email:
My blog:
Answered: Mon, 29 Jul 2013
I find this answer helpful

 1 user finds this helpful

  User's Response
From your query I understand that you had started taking Fentanyl by yourself after having quit it for a long time. Taking a high dose after having quit it can lead to symptoms of overdose such as coma and death.

Naloxone is the drug of choice to reverse the coma.

Being short acting, it does act for a few hours (1 to 3 hours) before the patient slips back into coma. It is then time for the next dose to be given. This has to be repeated until the fentanyl gets washed out of your system over the next few days.
Answered: Mon, 29 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor